Has anyone deal with Benzo reliance/“addiction”?

  • Welcome to Sanctioned Suicide, a pro-choice forum for the discussion of mental illness, suicide, and the moral implications of the act itself. This is not a pro-suicide site. We do not encourage or aid suicide, and the information offered is for educational purposes only. Read our rules and FAQ for more information. We also offer a recovery subforum if you wish to get support.

    You can close this box by clicking the top right "X".

Neurodamaged2

Neurodamaged2

Member
Oct 28, 2019
78
454
I was put on 4 mg of Klonopin a day and benzotropine as backup for akathisia. My dose has stopped working and I’m afraid of tapering off. I had to go cold turkey twice in the past year cuz stupid docs not following up with me for refills.

I also stupidly drank beer while on Klonopin and I think I fried my brain more plus made tolerance.

I really can’t take more of the frying. Or the akathisia or unheard of low levels of dopamine.
 
RedDEE

RedDEE

Member
May 10, 2019
61
148
Don't worry, drinking on benzos won't fry your brain, just make you stupid for a day or two at worse. Talk to your doctor and tell him the medicine isn't effective anymore, maybe he'll up the dose or give you new medicine. I wouldn't fool around trying to taper off it by yourself, benzo withdrawal is no joke - I ended up in the ER with a 24 hour psychotic episode by quitting cold turkey once. Worst thing I ever experienced.
 
  • Like
Reactions: tryingtoescape
A

Antibody246

Member
Mar 26, 2020
55
54
i'm on the benzo's train and the addiction is getting worse
 
Neurodamaged2

Neurodamaged2

Member
Oct 28, 2019
78
454
Don't worry, drinking on benzos won't fry your brain, just make you stupid for a day or two at worse. Talk to your doctor and tell him the medicine isn't effective anymore, maybe he'll up the dose or give you new medicine. I wouldn't fool around trying to taper off it by yourself, benzo withdrawal is no joke - I ended up in the ER with a 24 hour psychotic episode by quitting cold turkey once. Worst thing I ever experienced.
I’ve been drinking nightly heavily for like two months and it’s not my first brush with them. Been feeling dumber and dumber a each day goes on.
Family docs are relatively easy to get her but psychs have months long wait.
 
C

can'tdecide

Specialist
Jun 29, 2018
383
1,475
It's how I get by everyday, that and kratom. I'll dose a couple of times a day to numb my mind out. I have quit oxys in the past so I'm not worried about addiction. I have quit cigarettes and alchohol too.
 
5:45AM

5:45AM

Member
Mar 27, 2020
49
134
Benzo dependence can be very serious, it's possible to die from the withdrawals in severe cases - one of my family members abused benzos for several years. They went through periods of psychosis, seizures, heavy depression before they were able to get medical help to taper off.
 
J

JSauter

Wise
Oct 14, 2019
209
484
Many years ago, I was prescribed 2mg of Ativan per day for a length of 3 years. I too received no benefit from the drug after awhile. I stopped taking it cold turkey and it was a really rough 4 days. Extreme anxiety, discomfort, shivering in bed, etc. After that, it was fine. This is just my experience, don't make any consequential decisions based on this. From what I've learned after the fact, there's a seizure risk from benzo withdrawal, and It could be dangerous.
 
GoodPersonEffed

GoodPersonEffed

Ain't it all just ridiculous?
Jan 11, 2020
3,437
6,679
Family docs are relatively easy to get her but psychs have months long wait.
I would recommend you call your prescriber.

FYI, gabapentin is sometimes used for benzo addiction recovery. I used to take Klonopin, was never addicted and did not build up a tolerance and it never stopped being effective. I haven't taken it in a long time, I now take gabapentin for other reasons, but it helps me sleep better than a benzo ever did and it does well for my anxiety.
 
danilion

danilion

Member
Nov 24, 2019
54
53
I have been on benzos for years and I have to keep taking more and more because it is the only way I can survive the day. (above prescribed dose - which means I run out)
On the days when I have run out I am so anxious that my body is numb and it is unbearable.
 
I

idonk

Master
Jan 3, 2020
459
1,170
ive been on clonazapem for years. starting to taper off it and the withdrawal is unbearable. makes my depression and anxiety even worst. go checkout benzo buddies. they have alot of info on proper ways to taper.
 
LMLN

LMLN

Visionary
Aug 10, 2019
937
3,220
Yes, I rely on them too much I'm sure. I'm slowly weaning off, but it's tough. The worst part is when I add an antidepressant I get extra extra anxious and then need them more! But the doctor says the AD is supposed to help with the anxiety, but they don't seem to.
 
I

idonk

Master
Jan 3, 2020
459
1,170
Many years ago, I was prescribed 2mg of Ativan per day for a length of 3 years. I too received no benefit from the drug after awhile. I stopped taking it cold turkey and it was a really rough 4 days. Extreme anxiety, discomfort, shivering in bed, etc. After that, it was fine. This is just my experience, don't make any consequential decisions based on this. From what I've learned after the fact, there's a seizure risk from benzo withdrawal, and It could be dangerous.
wow you went cold turkey and withdrawal only lasted 4 days?? lucky you. some ppl experience withdrawal foe months or even years
Yes, I rely on them too much I'm sure. I'm slowly weaning off, but it's tough.
how are you tapering off it? i read that 5-10% every 2 weeks is ideal.
 
J

JSauter

Wise
Oct 14, 2019
209
484
wow you went cold turkey and withdrawal only lasted 4 days?? lucky you. some ppl experience withdrawal foe months or even years
Yeah: To be fair, it was a low dose..and I remember counting the minutes until it was over.
 
I

idonk

Master
Jan 3, 2020
459
1,170
I was put on 4 mg of Klonopin a day and benzotropine as backup for akathisia. My dose has stopped working and I’m afraid of tapering off. I had to go cold turkey twice in the past year cuz stupid docs not following up with me for refills.

I also stupidly drank beer while on Klonopin and I think I fried my brain more plus made tolerance.

I really can’t take more of the frying. Or the akathisia or unheard of low levels of dopamine.
4mg is a pretty high dosage. be patient and dont reduce too fast. otherwise you can get some serious withdrawal symptoms.
 
LMLN

LMLN

Visionary
Aug 10, 2019
937
3,220
wow you went cold turkey and withdrawal only lasted 4 days?? lucky you. some ppl experience withdrawal foe months or even years


how are you tapering off it? i read that 5-10% every 2 weeks is ideal.
Hmm. I guess I'm tapering off faster then that. 0.5 mg day down to 0.25 mg per day is a big jump I guess. But I don't have enough pills left to do it any other way. They won't give me anymore.
 
danilion

danilion

Member
Nov 24, 2019
54
53
Yes, I rely on them too much I'm sure. I'm slowly weaning off, but it's tough. The worst part is when I add an antidepressant I get extra extra anxious and then need them more! But the doctor says the AD is supposed to help with the anxiety, but they don't seem to.
Some anti-depressants can increase anxiety. Wellbutrin is one of them but I know there are more. I would look into the AD that you are on.
 
A

afternoon-exit

Member
Jan 16, 2020
11
10
Yes I have and am currently struggling with benzo addiction. I actually managed to taper myself off a few years ago after abusing them heavily for a long time. Now due to current stress, I started taking Xanax. I'm taking 1-2mg a day. When I don't have any Xanax, it is HELL. I plan to get a gram of diclazepam and stash it away in case I want to taper off at any point.